# SDR 2011FA0000174

- Difficulty date: February 23, 2011
- Submitted: March 11, 2011
- Operation: General aviation
- Aircraft: N9489Z
- Make and model: Cessna U206G
- Aircraft serial: U20606525
- Engine: Cont IO520F
- Propeller: Hartzl PHCJ3YF1
- System (JASC): 8550 · Reciprocating Engine Oil System
- Part: Plug
- Part number: 633189
- Condition: Failed
- Location: Crankshft
- Part time: 373 hours
- Stage of operation: IN
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

THE ENGINE WAS REMOVED FROM THE ACFT AT ENG TT 2157.4 (AIRFRAME TT 4652.7) FOR REPAIR DUE TO LOW OIL PRESSURE.  THE CRANKSHAFT PN 64134, SN 109903N WAS SENT TO MFG FOR ULTRASONIC INSP, BALANCE, POLISHED AND RECERTIFIED.  THE CRANKSHAFT WAS RETURNED BY MFG AS SERVICEABLE 343.2 HRS LATER AT ENGINE TT 2500.6 A O/H PROP GOVERNOR WAS INSTALLED DUE TO REPEATED PROP SURGES.  THE PROP SURGES CONTINUED, SO AT ENG TT 2520.7 WE REMOVED THE PROP TO BE SENT TO A PROP REPAIR FACILITY FOR INSP AND POSSIBLE REPAIR.  AT THIS TIME DIFFERENT MFG PROPELLER WAS INSTALLED ON THE ACFT. DURING POST INSTALLATION RUN-UP THE DIFFERENT MFG PROPELLER WOULD NOT CYCLE FROM LOW PITCH TO HIGH PITCH.  REMOVED THAT PROP AND THE PN 633189 OIL CONTROL PLUG THAT DIRECTS OIL THROGH THE INSIDE OF THE CRANKSHAFT TO THE PROPELLER FELL OUT OF THE END OF THE CRANKSHAFT.  THE LOOSE PLUG WAS OBVIOUSLY LEAKING OIL PRESSURE AND MAY HAVE BEEN THE PROP SURGE PROBLEM.  WHEN WE RECEIVED A NEW 633189 PLUG .  WE NOTICED THAT THE CTR HOLE THAT FACES THE CRANKSHAFT WAS THREADED: THE HOLE IN THE PLUG THAT FELL OUT OF THE CRANKSHAFT WAS NOT THREADED; THE PROP SURGES CEASED AFTER THE INSTALLATION OF THE NEW PLUG AND THE DIFFERENT MFG PROP.
